I've been taking Accupril HCI for BP control for years. For the last 3 months I've opted to get generic Quinapril. Is this a direct replacement for Accupril HCI. What is HCI, a diuretic? If so my prescription says Quinapril, no HCI listed. Is there a difference? Thanks for any replies.
I think this is the way it goes: the brand name drug is Accupril; it's generic is called quinapril HCl (short for hydrochloride which is the common form of MANY drugs because the hydrochloride salt of the chemical is almost always very soluble.)
The HCl is not meant to imply hydrochlorothiazide, which is a diuretic.
I don't believe that Accupril is sold as the combination drug.
Thus you are taking the cheaper, but erxact drug that you were taking before...only the name was changed to protect the guilty!
I have a question for you, jrmcxx, if you wouldn't mind.....I'm going to be starting the generic Accupril soon, had to make a change because the manufacturer of the generic Univasc (moexipril) has stopped making it. (boo hoo) The Univasc is an ACE inhibitor, and I understand that Accupril is too. Have you had any side effects with the Accupril, and if so what were they? The Univasc had the tickly cough, but so many of them do, but otherwise I had no side effects at all from Univasc brand or generic after the first couple of days of being light headed. I just hate having to start a new med, having had unpleasant side effects from lysinopril, hyzar and cozar when my MD tried to find me something cheaper than brand Univasc before it went generic. Thanks in advance.
I have taken Accupril for approx. 4 yrs.. 1st 20 mg. and as of about the 1st of the this year 40 mg.. My doctor never warned me about "ACE COUGH" and I suffered with morning "hacking" for a long time before I found via the internet that it's a ACE problem. I switched to generic 2-3 months ago because a nationwide chainstore sells it for the best price I've seen.
Maybe it's just a fluke, but even with the increase in dosage from 20 to 40 mgs. the cough with the generic seems almost gone. I've got to loose some weight and get back to 20 mg. because 40 mgs. a day is making my BP lower, but making me "lightheaded".
I tried Lotrel, which has benazepril in it and coughed my head off. I am currently taking captopril, the generic of capoten and do not cough, or not much anyway. My doctor said I was less likely to cough on captopril, but I can't find anything to confirm that statement. You may just have to try different ACEIs and see which one works for you.
An ARB would probably be better, they are less likely to produce cough, but there aren't any generics for them. My insurance company prefers generics to keep costs down, which is why I am doing captopril rather than going straight to an ARB. So far so good with captopril though.